Thunderstorm Wind, Cross
- When
- July 22, 4:55 AM CST to 5:10 AM CST
- Where
- Cross County, Hickory Ridge
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.400, -91.000
Many trees were knocked down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 22, 2:00 AM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 AM CDT TUE JUL 22 2003 FRONTAL BOUNDARY EXTENDS ALONG THE OHIO VALLEY THROUGH NORTHWEST TENNESSEE INTO EASTERN OKLAHOMA. SOME SHOWERS ACTIVITY CURRENTLY IN NORTHEAST ARKANSAS WITH STRONGER STORMS IN NORTH CENTRAL AND NORTHWEST SECTIONS OF THE STATE. SHORTWAVE SHOULD MOVE INTO REGION TODAY AND EVENTUALLY MAKE ITS WAY OUT BY WEDNESDAY MORNING. BEST CHANCE OF RAIN SHOULD BE SOUTH OF THE FRONT SO WENT WITH LIKELY POPS IN NORTHERN HALF AND CATEGORICAL POPS IN THE SOUTH. SPC STILL HAS SLIGHT RISK FOR SOUTHERN HALF OF FORECAST AREA. CURRENT FORECAST HAS MENTION OF SEVERE WEATHER SO SEE NO REASON TO REMOVE THAT WORDING. WITH SHORTWAVE STILL AROUND TONIGHT...OPTED TO INCLUDE SLIGHT CHANCE POPS IN NORTHERN TWO-THIRDS OF FORECAST AREA AND CHANCE POPS IN SOUTH. KEPT SLIGHT CHANCE POPS IN EXTREME SOUTHEAST COUNTIES FOR WEDNESDAY MORNING. PRELIMINARY NUMBERS MEM 84/67/84/65/88 821 MKL 81/63/81/60/85 722 JBR 83/65/83/62/88 621 TUP 85/67/84/62/87 942 .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-230845- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 AM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS MUCH OF EAST ARKANSAS...SOUTHERN SECTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. A COLD FRONT WILL MOVE THROUGH THE REGION TODAY AND TONIGHT BRINGING THUNDERSTORMS TO THE REGION. SOME OF THE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Many trees were knocked down.
About 20 mobile homes were damaged. Several boat houses and a grain elevator were damaged in Horseshoe Lake. Five tractor trailers were blown over. Numerous trees were blown down with some of the trees falling on houses.
One mobile home was badly damaged. Numerous trees, power poles and power lines were blown down. Nearly 14,000 homes were without power for a couple of days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330144, 5330143, 5330142.